Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Oct 13, 2007, 8:25 AM CDT for Jefferson County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2007, 8:25 AM CDT (13:25 UTC)
- Expired
- Oct 13, 2007, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 8:36 AM CDT | HEAVY RAIN 4.5 | 5 Ne Perry, KS | APPROXIMATELY AN INCH OF WATER WAS RUNNING OVER THE STREET IN FRONT OF SPOTTERS HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 131329
FFWTOP
KSC087-131730-
/O.NEW.KTOP.FF.W.0006.071013T1325Z-071013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
825 AM CDT SAT OCT 13 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1230 PM CDT
* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 2.5 TO 3 INCHES OF RAIN HAD FALLEN ACROSS THE AREA.
ADDITIONAL RAINFALL IS LIKELY THIS MORNING. WITH GROUNDS ALREADY
SATURATED...THIS ANY ADDITIONAL RAINFALL WILL LIKELY CAUSE FLASH
FLOODING ON THE MUD AND BUCK CREEKS.
* LOCATIONS IMPACTED INCLUDE...
PERRY...
WILLIAMSTOWN...
THIS WILL ALSO AFFECT MOTORISTS ALONG US HIGHWAY 24.
TORRENTIAL RAINFALL COULD CAUSE FLASH FLOODING OF INTERSECTIONS AND
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3917 9517 3903 9518 3903 9534 3905 9538
3905 9540 3906 9541 3906 9543 3922 9543
TIME...MOT...LOC 1325Z 180DEG 0KT 3907 9523
$$2 follow-up statements
000
WGUS73 KTOP 131542
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 AM CDT SAT OCT 13 2007
KSC087-131730-
/O.CON.KTOP.FF.W.0006.000000T0000Z-071013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-
1035 AM CDT SAT OCT 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN JEFFERSON COUNTY...
AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2 TO 4 INCHES OF RAIN HAD FALLEN OVER MUCH OF SOUTHEAST
JEFFERSON COUNTY THIS MORNING. WHILE RAIN SHOULD DIMINISH THROUGH
NOON...RUNOFF FROM THE EARLIER TORRENTIAL RAIN COULD STILL CAUSE
FLASH FLOODING NEAR PERRY TO WILLIAMSTOWN AND AREAS JUST TO THE
NORTH.
LOCATIONS IMPACTED INCLUDE...
PERRY AND WILLIAMSTOWN.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
LAT...LON 3917 9517 3903 9518 3903 9534 3905 9538
3905 9540 3906 9541 3906 9543 3922 9543
TIME...MOT...LOC 1535Z 180DEG 0KT 3907 9523
$$000
WGUS73 KTOP 131727
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1226 PM CDT SAT OCT 13 2007
KSC087-131736-
/O.EXP.KTOP.FF.W.0006.000000T0000Z-071013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-
1226 PM CDT SAT OCT 13 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR
SOUTHEASTERN JEFFERSON COUNTY...
AT 1226 PM CDT...EMERGENCY MANAGEMENT REPORTS THAT FLASH FLOODING IS
NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. A FEW SHOWERS AND THUNDERSTORMS MAY STILL OCCUR THIS
AFTERNOON OVER THE AREA...BUT ARE NOT EXPECTED TO PRODUCE RAINFALL
HEAVY ENOUGH TO PRODUCE ADDITIONAL FLOODING. THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1230 PM.
LAT...LON 3917 9517 3903 9518 3903 9534 3905 9538
3905 9540 3906 9541 3906 9543 3922 9543
TIME...MOT...LOC 1726Z 180DEG 0KT 3907 9523
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:08 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 13, 3:08 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 308 AM CDT SAT OCT 13 2007 .DISCUSSION... MAIN FORECAST CONCERNS REMAIN WITH UPPER LEVEL LOW PRESSURE SYSTEM AND THE ATTENDANT WEATHER THROUGH EARLY NEXT WEEK. EARLY THIS MORNING...SCATTERED CONVECTION CONTINUES TO DEVELOP AND SPREAD FROM WEST TO EAST...MAINLY ACROSS THE NORTHERN 2/3RDS OF THE CWA. THIS ACTIVITY WAS DEVELOPING MAINLY ALONG AND NORTH OF A SURFACE WARM FRONT THAT STRETCHED SOUTH AND SOUTHWEST OF THE CWA WITH GOOD ISENTROPIC LIFT PRESENT. ANTICIPATE SIMILAR SCENARIO TO CONTINUE THROUGH MIDDAY OVER MOST OF THE REGION. WARM FRONT WILL SLOWLY LIFT NORTHWARD DURING THE DAY AND LIKEWISE PROBABILITY OF PRECIPITATION WILL DECREASE TO THE SOUTH OF THE BOUNDARY. BEST CHANCE OF CONVECTION WILL BE CONFINED TO THE NORTHERN HALF OF THE CWA THIS AFTERNOON AND EVENING. MIGHT SEE A LULL IN ACTIVITY OVERNIGHT TONIGHT FROM A COVERAGE SENSE. MODEL CONSENSUS FAVORS IN DEVELOPING ELEVATED CONVECTION OVER THE CWA SUNDAY MORNING/AFTERNOON WELL AHEAD OF SURFACE FEATURES AND THIS SEEMS REASONABLE WITH APPROACHING FORCING AND STRONG JET DYNAMICS ALOFT. THE POTENTIAL ELEVATED CONVECTION AND ASSOCIATED CLOUD COVER WILL PLAY A ROLE IN SHAPING THE INTENSITY OF CONVECTION EXPECTED FOR SUNDAY LATE AFTERNOON/EVENING/NIGHT THAT WILL DEVELOP/MOVE INTO THE CWA FROM THE WEST. ROBUST CONVECTION SHOULD DEVELOP ALONG A DRYLINE FROM SITKA TO HAYS KANSAS MID AFTERNOON SUNDAY. HOW MUCH INSTABILITY AVAILABLE WILL BE DETERMINED BY THE AFOREMENTIONED ELEVATED CONVECTION. THE ELEVATED NATURE OF THE PREFRONTAL CONVECTION SUGGESTS THE MAIN HAZARD BEING AT BEST MARGINALLY SEVERE HAIL. FURTHER WEST ACROSS THE WESTERN HALF OF THE CWA...STORMS WILL HAVE A SLIGHTLY GREATER POTENTIAL FOR ENHANCED STRONG TO SEVERE WEATHER. WILL CONTINUE TO MONITOR EVOLUTION OF MESOSCALE DETAILS AS TIME DRAWS CLOSER. UPPER LOW SLOW TO MOVE OUT WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ON MONDAY...ALBEIT SEVERE WEATHER POTENTIAL LOOKS LOW. SCATTERED SHOWERS WILL CLING TO THE EASTERN SECTIONS OF THE CWA ON TUESDAY...BEFORE CLEARING FROM WEST TO EAST. TEMPERATURES...SKY...TD AND WIND WERE ALL ALTERED THROUGH TUESDAY TO ACCOUNT FOR CURRENT THINKING. NO CHANGES MADE TO THE EXTENDED. BLAIR AVIATION... TAF SITES HAVE RETAINED A BROKEN CEILING OF 7000FT OUTSIDE OF THUNDERSTORM AREAS. EXPECT THE POTENTIAL FOR OCCASIONAL THUNDERSTORMS THROUGH MORNING WITH REDUCED VISIBILITY BELOW 3 MILES...GUSTY OUTFLOW WINDS AND SMALL HAIL WITH THE MOST ROBUST ACTIVITY. REFER TO FORECAST DISCUSSION ABOVE FOR ADDITIONAL DETAILS. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 13, 6:02 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 602 AM CDT SAT OCT 13 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-141115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 602 AM CDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS MORNING INTO THE AFTERNOON HOURS. A FEW OF THESE STORMS MAY PRODUCE HAIL UP TO QUARTER SIZE AND DAMAGING WINDS UP TO 60 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE MOST ROBUST ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AND MONDAY AS AN UPPER LEVEL STORM SYSTEM SLOWLY EJECTS INTO THE CENTRAL PLAINS. SUFFICIENT INSTABILITY...WIND SHEAR...AND MOISTURE WILL BE IN PLACE ON SUNDAY AFTERNOON AND EVENING FOR THE POTENTIAL FOR STRONG TO SEVERE STORMS. THE NEXT ROUND OF THUNDERSTORMS WILL ARRIVE ON WEDNESDAY INTO THURSDAY AS YET ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING INTO THE AFTERNOON. BLAIR
In the hours before
Local storm report, Oct 13, 6:24 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
624 AM CDT SAT OCT 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM HAIL 2 W BURLINGAME 38.75N 95.87W
10/13/2007 E1.00 INCH OSAGE KS TRAINED SPOTTER
&&
EKLocal storm report, Oct 13, 6:37 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT SAT OCT 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HAIL 3 S HARVEYVILLE 38.75N 95.96W
10/13/2007 E0.88 INCH WABAUNSEE KS TRAINED SPOTTER
2 INCHES OF STORM TOTAL RAIN ALSO REPORTED.
&&
EKSpecial weather statement, Oct 13, 6:46 AM CDT, 1 hour 39 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 646 AM CDT SAT OCT 13 2007 KSZ023-024-039-131230- JACKSON-POTTAWATOMIE-SHAWNEE- 646 AM CDT SAT OCT 13 2007 THROUGH 730 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF JACKSON...EASTERN POTTAWATOMIE AND NORTHERN SHAWNEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE POTAWATOMI RESERVATION...MAYETTA AND HOYT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 13, 6:52 AM CDT, 1 hour 33 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 652 AM CDT SAT OCT 13 2007 KSZ040-056-131215- DOUGLAS-FRANKLIN- 652 AM CDT SAT OCT 13 2007 THROUGH 715 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF SOUTHERN DOUGLAS AND NORTHERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE VINLAND...BALDWIN CITY AND WELLSVILLE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
Special weather statement, Oct 13, 7:44 AM CDT, 41 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 744 AM CDT SAT OCT 13 2007 KSZ040-056-131315- DOUGLAS-FRANKLIN- 744 AM CDT SAT OCT 13 2007 THROUGH 815 AM CDT...SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF SOUTHERN DOUGLAS AND NORTHERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WELLSVILLE...VINLAND...BALDWIN CITY...AND CENTROPOLIS. BLAIR
Special weather statement, Oct 13, 8:15 AM CDT, 10 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 815 AM CDT SAT OCT 13 2007 KSZ040-056-131345- DOUGLAS-FRANKLIN- 815 AM CDT SAT OCT 13 2007 THROUGH 845 AM CDT...SCATTERED THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF DOUGLAS AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SOME OF THESE STORMS WILL PRODUCE PEA SIZE HAIL AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE LAWRENCE...BALDWIN CITY...VINLAND...RANTOUL...WELLSVILLE AND EUDORA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:06 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 22 min |
| Oct 13, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 18 min |
| Oct 13, 3:46 AM CDT | Severe Thunderstorm Warning | TOP | Morris | 29 min |
| Oct 13, 4:18 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 27 min |
| Oct 13, 4:58 AM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 32 min |
| Oct 13, 5:56 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 34 min |
| Oct 13, 6:16 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 44 min |
| Oct 13, 8:33 AM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| Oct 13, 5:38 PM CDT | River Flood Warning | TOP | Marshall | 67 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.